Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 168, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 20, 2015, 11:11 AM EDT for Lawrence County, Martin County, Indiana. It took effect at Jun 20, 2015, 1:08 PM EDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2015, 11:11 AM EDT (15:11 UTC)
- In effect from
- Jun 20, 2015, 1:08 PM EDT
- Expired
- Jun 27, 2015, 5:00 AM EDT
- In force
- 7 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lawrence County, IN, Martin County, IN
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River at Williams (WLLI3).
- Action stage
- 5 ft
- Minor stage
- 8 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 20, 10:26 AM EDT, 45 minutes earlier.
Area forecast discussion, Jun 20, 10:26 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1026 AM EDT SAT JUN 20 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 430 AM EDT SAT JUN 20 2015 A REMNANT TROPICAL SYSTEM WILL MOVE OFF TO THE EAST TODAY. A FRONTAL SYSTEM WILL MOVE INTO THE AREA ON SUNDAY AND LINGER INTO NEXT WEEK...RESULTING IN PERIODIC THUNDERSTORM CHANCES. && .NEAR TERM /REST OF TODAY/... ISSUED AT 959 AM EDT SAT JUN 20 2015 1330Z UPDATE...THE REMNANTS OF TROPICAL DEPRESSION BILL CONTINUE TO MOVE VERY QUICKLY OUT OF THE REST OF THE FORECAST AREA WITH THE SOUTHEASTERN COUNTIES THE LAST TO SEE ANY RAIN ACTIVITY. HAVE THUS DROPPED SEVERAL COUNTIES FROM THE FLASH FLOOD WATCH TO THE WEST AND WILL LIKELY DROP THE REST OF THE WATCH EARLY AS WELL....RATHER THAN WAIT TO THE 8 PM EXPIRATION TIME. ALL OF THE RAIN SHOULD BE WELL OUT AND AWAY FROM THE AREA BY LATE THIS AFTERNOON. INCREASED HIGH TEMPERATURES SLIGHTLY BASED ON THE MORE PROGRESSIVE TIMING OF THIS PRECIPITATION WORKING IT/S WAY THROUGH THE AREA THIS MORNING...OTHERWISE NO OTHER MAJOR CHANGES WERE NEEDED TO THE FORECAST THIS TIME. UPDATE ALREADY OUT. PREVIOUS DISCUSSION FOLLOWS. SURFACE ANALYSIS INDICATES REMNANT TROPICAL SYSTEM IS LOCATED NEAR KEVV...WITH MODEL DATA SUGGESTING WHAT IS LEFT OF THE CIRCULATION WILL BE NEAR KCVG BY 201800Z. RADAR CURRENTLY INDICATES A LARGE RAIN SHIELD ASSOCIATED WITH THE TROPICAL SYSTEM OVER THE FAR SOUTHERN ZONES. APPEARS THE BEST LIFT WILL SKIRT THE SOUTHERN/SOUTHEASTERN ZONES THROUGH ABOUT MIDDAY TODAY...SO WILL CONTINUE WITH HIGH POPS IN THOSE AREA UNTIL MIDDAY...TAPERING OFF TO CHANCE POPS FARTHER NORTHWEST. HEAVY RAIN THREAT WILL CONTINUE OVER THE SOUTH/SOUTHEAST ZONES THROUGH THE MORNING HOURS. PRECIPITATION EXPECTED TO DIMINISH BY AFTERNOON AS THE SYSTEM CONTINUES TO PUSH OFF TO THE EAST. WILL CONTINUE THE FLASH FLOOD WATCH AS IS FOR NOW...ALTHOUGH THE THREAT FOR HEAVY RAIN LOOKS LIKE IT SHOULD BE ABOUT OVER BY AFTERNOON. LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR TODAY LOOK REASONABLE...SO ONLY MINOR ADJUSTMENTS PLANNED. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ISSUED AT 325 AM EDT SAT JUN 20 2015 TAIL END OF UPPER WAVE CURRENTLY MOVING THROUGH THE NORTHERN PLAINS IS EXPECTED TO SAG SOUTHEAST TOWARDS THE LOCAL AREA DURING THE EARLY MORNING HOURS OF SUNDAY. THERE IS A POTENTIAL FOR CONVECTION ASSOCIATED WITH THIS FEATURE TO SNEAK INTO THE AREA LATE TONIGHT. WILL GO WITH CHANCE POPS ALL AREAS FOR LATE TONIGHT...WITH THE HIGHEST POPS OVER THE NORTHWEST ZONES. BY SUNDAY AFTERNOON...MODEL DATA INDICATE A COLD FRONT WILL BEGIN MOVING INTO THE AREA. STEEP LAPSE RATES AND SUFFICIENT DEEP LAYER SHEAR SUGGEST AN ORGANIZED SEVERE THREAT IS POSSIBLE WITH THE FRONT. WILL GO WITH CHANCE POPS ON SUNDAY. FRONT MAY SAG FAR ENOUGH TO THE SOUTH SUNDAY NIGHT FOR A TEMPORARY LULL IN THE THUNDERSTORM THREAT...BUT WILL KEEP SOME SMALL CHANCE POPS GOING SUNDAY NIGHT IN CASE FRONT ENDS UP BEING SLOWER. APPEARS FRONT WILL BEGIN DRIFTING BACK TO THE NORTH DURING MONDAY AND MONDAY NIGHT. WILL GO WITH CHANCE POPS FOR BOTH MONDAY AND MONDAY NIGHT. BASED ON PROGGED LOW LEVEL THICKNESSES...APPEARS THE GFS MOS TEMPERATURE GUIDANCE IN THE LATER PERIODS LOOKS OK AT THIS POINT IN TIME. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ISSUED AT 335 AM EDT SAT JUN 20 2015 ACTIVE WEATHER WILL CONTINUE AS A FRONTAL SYSTEM MEANDERS ACROSS OUR AREA. A FLAT UPPER RIDGE ACROSS THE SOUTHERN U.S. EARLY ON WILL RETROGRADE INTO THE WESTERN U.S. BY DAY 7. THIS MAY RESULT IN COOLER AND LESS STORMY WEATHER BY NEXT WEEKEND. MODELS ARE CLOSE ENOUGH THAT THE SUPERBLEND INITIALIZATION WAS ACCEPTED FOR MOST ITEMS. WENT CHANCE POPS MOST PERIODS...BUT WITH SLIGHT CHANCE POPS ACROSS OUR SOUTH WEDNESDAY. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL THROUGH THURSDAY...THEN COOLING A LITTLE BY DAY 7 AND EVEN A LITTLE MORE NEXT WEEKEND. && .AVIATION /DISCUSSION FOR 201500Z TAF UPDATE/... ISSUED AT 1026 AM EDT SAT JUN 20 2015 BASED ON LATEST TRENDS HAVE DELAYED IMPROVEMENT OF CONDITIONS BY A COUPLE OF HOURS. ALSO ADJUSTED WIND DIRECTION FORECAST AS NEEDED. PREVIOUS DISCUSSION FOLLOWS... WIDESPREAD MVFR OR IFR CEILINGS THIS MORNING. OTHERWISE MOSTLY VFR REST OF THE PERIOD...OUTSIDE OF ANY THUNDERSTORM. AREA OF LOW PRESSURE OVER SOUTHEAST INDIANA WILL MOVE ON TO THE EAST AND AREA OF RAIN ACROSS SOUTHERN AND EAST CENTRAL INDIANA SHOULD END LATER THIS MORNING. WEATHER WILL BE RELATIVELY QUIET LATER TODAY AS WE WILL BE BETWEEN SYSTEMS. WOULD NOT RULE OUT AN ISOLATED SHOWER OR THUNDERSHOWER BUT CHANCES ARE TOO LOW TO MENTION. A LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL MOVE INTO THE GREAT LAKES TONIGHT AND AN AREA OF THUNDERSTORMS OVER THE UPPER MIDWEST WILL MOVE OUR WAY BY LATE EVENING. WILL MENTION VCTS AFTER 03Z AT KLAF AND 05Z-06Z ELSEWHERE AS THUNDERSTORM CHANCES BECOME BETTER. NORTHEAST WINDS 5 TO 10 KNOTS WILL BECOME NORTHWEST THIS AFTERNOON AND SOUTHWEST TONIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR INZ063>065-071- 072. && SYNOPSIS...JAS NEAR TERM...SMF/JAS SHORT TERM...JAS LONG TERM...JH AVIATION...JH/50 VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 20, 5:32 AM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 532 AM EDT SAT JUN 20 2015 INZ021-028>031-035>049-051>057-211000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- 532 AM EDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER A FEW STORMS MAY CONTAIN GUSTY WIND AND SMALL HAIL LATE TONIGHT. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF BIG RACCOON...BIG WALNUT...AND WILDCAT CREEKS...AS WELL AS THE WHITE...EAST FORK OF THE WHITE...EEL...TIPPECANOE...AND WABASH RIVERS. HAZARDS: CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL...AND LOCALIZED VISIBILITY REDUCTIONS DUE TO BRIEF HEAVY RAIN. RIVER FLOODING AFFECTING RESIDENTIAL AREAS...ROADS...AND AGRICULTURAL LAND NEAR RIVERS AND CREEKS. TIMING: THUNDERSTORM ACTIVITY THROUGHOUT THE DAY...AND AFTER MIDNIGHT TONIGHT. RIVER FLOODING ONGOING. DISCUSSION: THE REMNANTS OF A TROPICAL SYSTEM WILL BE MOVING EAST OF THE AREA BY THIS AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE WITH THIS TROPICAL SYSTEM. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST LATE TONIGHT...RESULTING IN ADDITIONAL CHANCES FOR THUNDERSTORMS AT THAT TIME. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE THROUGHOUT THE PERIOD. PRESENT INDICATIONS ARE THAT SEVERE STORMS WILL BE POSSIBLE BOTH SUNDAY AND MONDAY...WITH THE GREATER THREAT ON SUNDAY. DAMAGING WINDS...LARGE HAIL...CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN APPEAR TO BE THE MAIN THREATS AT THIS TIME. RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH NEXT WEEK ALONG PORTIONS OF BIG RACCOON...BIG WALNUT...AND WILDCAT CREEKS...AS WELL AS THE WHITE...EAST FORK OF THE WHITE...EEL...TIPPECANOE...AND WABASH RIVERS. DISCUSSION: A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON SUNDAY. THIS FRONT WILL LINGER IN THE AREA THROUGHOUT MOST OF NEXT WEEK...RESULTING IN PERIODIC CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT SUNDAY AND MONDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-211000- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 532 AM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TODAY AND TONIGHT. HEAVY RAINFALL...WHICH MAY RESULT IN FLASH FLOODING...IS ALSO POSSIBLE THIS MORNING. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER A FEW STORMS MAY CONTAIN GUSTY WIND AND SMALL HAIL LATE TONIGHT. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF BIG RACCOON...BIG WALNUT...AND WILDCAT CREEKS...AS WELL AS THE WHITE...EAST FORK OF THE WHITE...EEL...TIPPECANOE...AND WABASH RIVERS. HAZARDS: HEAVY RAINFALL...WHICH MAY LEAD TO FLASH FLOODING...CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL...AND LOCALIZED VISIBILITY REDUCTIONS DUE TO BRIEF HEAVY RAIN. RIVER FLOODING AFFECTING RESIDENTIAL AREAS...ROADS...AND AGRICULTURAL LAND NEAR RIVERS AND CREEKS. TIMING: HEAVY RAINFALL THROUGHOUT THE MORNING HOURS TODAY. THUNDERSTORM ACTIVITY THROUGHOUT THE DAY...AND AFTER MIDNIGHT TONIGHT. RIVER FLOODING ONGOING. DISCUSSION: THE REMNANTS OF A TROPICAL SYSTEM WILL BE MOVING EAST OF THE AREA BY THIS AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE WITH THIS TROPICAL SYSTEM...ALONG WITH HEAVY RAINFALL. THE THREAT FOR HEAVY RAINFALL IS EXPECTED TO DIMINISH BY THIS AFTERNOON. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST LATE TONIGHT...RESULTING IN ADDITIONAL CHANCES FOR THUNDERSTORMS AT THAT TIME. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE THROUGHOUT THE PERIOD. PRESENT INDICATIONS ARE THAT SEVERE STORMS WILL BE POSSIBLE BOTH SUNDAY AND MONDAY...WITH THE GREATER THREAT ON SUNDAY. DAMAGING WINDS...LARGE HAIL...CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN APPEAR TO BE THE MAIN THREATS AT THIS TIME. RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH NEXT WEEK ALONG PORTIONS OF BIG RACCOON...BIG WALNUT...AND WILDCAT CREEKS...AS WELL AS THE WHITE...EAST FORK OF THE WHITE...EEL...TIPPECANOE...AND WABASH RIVERS. DISCUSSION: A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON SUNDAY. THIS FRONT WILL LINGER IN THE AREA THROUGHOUT MOST OF NEXT WEEK...RESULTING IN PERIODIC CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT SUNDAY AND MONDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Jun 20, 7:46 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 AM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 N WILLIAMS 38.83N 86.65W
06/20/2015 M3.03 INCH LAWRENCE IN COCORAHS
24 HOUR TOTAL
0645 AM HEAVY RAIN 3 SSW HARRODSBURG 38.97N 86.56W
06/20/2015 M3.52 INCH LAWRENCE IN COCORAHS
0700 AM HEAVY RAIN 1 S PLAINVILLE 38.78N 87.16W
06/20/2015 M6.77 INCH DAVIESS IN COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN BICKNELL 38.78N 87.32W
06/20/2015 M4.90 INCH KNOX IN COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 6 N WAYMANSVILLE 39.14N 86.05W
06/20/2015 M3.66 INCH BARTHOLOMEW IN COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 ENE OOLITIC 38.91N 86.48W
06/20/2015 M3.68 INCH LAWRENCE IN COCORAHS
24 HOUR TOTAL
&&
50Local storm report, Jun 20, 8:15 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
815 AM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NE AVOCA 38.92N 86.53W
06/20/2015 M4.28 INCH LAWRENCE IN COCORAHS
24 HOUR TOTAL
&&
50Local storm report, Jun 20, 9:24 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 AM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD ELNORA 38.87N 87.09W
06/20/2015 DAVIESS IN CO-OP OBSERVER
SIGNIFICANT FLOODING LIMITING ACCESS TO PROPERTY
0800 AM HEAVY RAIN ELNORA 38.87N 87.09W
06/20/2015 M5.06 INCH DAVIESS IN CO-OP OBSERVER
16 HOUR TOTAL
&&
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:05 PM EDT | Areal Flood Warning | IND | Lawrence, Martin | 6 hr |
| Jun 19, 8:15 PM EDT | Areal Flood Warning | IND | Daviess, Martin | 6 hr |
| Jun 19, 8:45 PM EDT | Areal Flood Warning | IND | Lawrence | 6 hr |
| Jun 19, 8:54 PM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox | 3 hr |
| Jun 19, 10:46 PM EDT | River Flood Warning | IND | Putnam | 7 days |
| Jun 19, 10:46 PM EDT | River Flood Warning | IND | Hamilton, Madison | 31 hr |
| Jun 20, 12:51 AM EDT | Areal Flood Warning | IND | Daviess, Lawrence, Martin, Monroe | 6 hr |
| Jun 20, 3:57 AM EDT | Areal Flood Warning | IND | Daviess, Jackson, Lawrence, Martin | 5 hr |
| Jun 20, 6:30 AM EDT | Areal Flood Warning | IND | Jackson, Jennings | 5 hr |
| Jun 20, 7:58 AM EDT | Areal Flood Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 1 more | 9 hr |
| Jun 20, 8:01 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Lawrence and 1 more | 15 hr |
| Jun 20, 9:52 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 36 days |
| Jun 20, 11:11 AM EDT | River Flood Warning | IND | Lawrence, Martin | 7 days |
| Jun 20, 11:11 AM EDT | River Flood Warning | IND | Lawrence, Martin | 6 days |
| Jun 20, 11:11 AM EDT | River Flood Warning | IND | Jackson, Jennings, Washington | 24 hr |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.